HUSCAP logo Hokkaido Univ. logo

Hokkaido University Collection of Scholarly and Academic Papers >
Graduate School of Science / Faculty of Science >
Hokkaido University Preprint Series in Mathematics >

Berg's effect

Files in This Item:
pre553.pdf591.41 kBPDFView/Open
Please use this identifier to cite or link to this item:

Title: Berg's effect
Authors: Giga, Y. Browse this author
Rybka, P. Browse this author
Issue Date: Jul-2002
Publisher: Department of Mathematics, Hokkaido University
Journal Title: Hokkaido University Preprint Series in Mathematics
Volume: 553
Start Page: 1
End Page: 12
Abstract: A Neumann problem for the Laplace equation is considered outside a three dimensional straight cylinder. The value of a solution O" at space infinity is prescribed. The Neumann data aO" / an ( n is the outer normal of the cylinder) is assumed to be independent of the spatial variables on the top and the bottom and also on the lateral part of the boundary of the cylinder. The behavior of the value of O" on the boundary is studied. In particular, it is shown that O" is an increasing function of the distance from the center of the top ( respectively, the bottom) if a(J" / an > o on the lateral part and a(J" / an is the same constant on the top and (respectively, the bottom). An analogous statement is shown for O" on the lateral part. In the theory of crystal growth O" is interpreted as a supersaturation and cylinder is a crystal. The value aO" / an is the growth speed. The main contribution of this paper is considered as the first rigorous proof of Berg's effect when the crystal shape is a cylinder.
Type: bulletin (article)
Appears in Collections:理学院・理学研究院 (Graduate School of Science / Faculty of Science) > Hokkaido University Preprint Series in Mathematics

Submitter: 数学紀要登録作業用

Export metadata:

OAI-PMH ( junii2 , jpcoar_1.0 )

MathJax is now OFF:


 - Hokkaido University